Iatrogenic copper deficiency causing anaemia and neutropenia

Ann Clin Biochem 2004;41:414-416
doi:10.1258/0004563041731556
© 2004 Association for Clinical Biochemistry

 

This Article

Full Text (PDF)


Alert me when this article is cited

Alert me if a correction is posted
Services

Email this article to a friend

Similar articles in this journal


Similar articles in PubMed

Alert me to new issues of the journal

Download to citation manager

Citing Articles
Citing Articles via Google Scholar
Google Scholar

Articles by Todd, L. M

Articles by Gunn, I. R
Search for Related Content
PubMed

PubMed Citation
Social Bookmarking

What’s this?

Case Reports


Louise M Todd,
Ian M Godber and
Ian R Gunn


Biochemistry Department, Clinical Laboratories Directorate, Wishaw General Hospital, Wishaw, ML2 0DP, UK

A 79-year-old woman presented with an obstructed femoral herniaand had a wedge resection of the small intestine. Post-operativelyshe developed wound dehiscence and spent 3 days in the adultcritical care unit. Good recovery followed and she was allowedhome after 2 months in hospital. Six months later she presentedwith anaemia, neutropenia and a very low serum copper concentration.Review of her notes revealed that she had been given oral zinctherapy while in the critical care unit and this treatment hadbeen continued on discharge from hospital. Serum copper, haemoglobinand white cell count recovered after oral zinc was discontinued.Oral zinc treatment can lead to symptomatic copper deficiencyin susceptible patients.

CiteULike    Complore    Connotea    Del.icio.us    Digg    Reddit    Technorati    What’s this?